Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Had complete hysterectomy, suffering hot flashes. Used estrogen for long, recommended Estrace. Suggest?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11730 Questions
I had a complete hysterectomy several years ago and am now suffering from hot flashes. If I begin using estrace vaginal cream, would that help bring me some relief? I used estrogen for years, but my doctor recommended that I start using estrace cream instead.
Posted Thu, 3 Oct 2013 in Vaginal and Uterus Health
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
Yes. It can help you to some extent.

Detailed Answer:
Thanks for trusting us with your health concern.
After a total hysterectomy, the feeling of hot flushes is due to the hormonal changes caused by the menopause.
Estrace Vaginal Cream is used to treat moderate to severe dryness, itching, and burning in and around the vagina due to menopause. This is also a estrogen containing cream and might provide some relief from the hot flushes that you are having.
In case the symptoms are persistent then you can consider starting with hormone replacment therapy after discussing with your gynecologist.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Had complete hysterectomy, suffering hot flashes. Used estrogen for long, recommended Estrace. Suggest? 16 hours later
Is there any risk of causing cancer by using the Estrace Vaginal Cream? I used the Estrogen Patch for several years after having a complete hysterectomy, as a as a form of recommended the vaginal cream.
Answered by Dr. Rakhi Tayal 7 hours later
Brief Answer:
It is not likely to cause cancer.

Detailed Answer:
Thanks for writing again.
Estrace vaginal cream is safer and has lesser side effects than the estrogen patch that you have used earlier. It does not increase the risk of cancer since it has more local effects only.
Hope my answer is helpful.
If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor